| Catalog Number |
5803002 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/13/2025
Type of Reportable Event
Malfunction
Event or Problem Description
The customer reported that the machine alarmed for a level sensor failure - return cycle took too long to empty the reservoir and there was air bubbles found in the return tube, the collection tube, and the ac tube.Luer connections were tight and there was no clotting in the channel, but clotting in the return reservoir.Patient information is unknown at this time.Per customer patient status is "good condition" and no medical intervention was required.The collection set is not available for return because it was discarded by the customer.
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: a review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process, a follow-up report will be provided.
Event or Problem Description
Additional Manufacturer Narrative
This report is being filed to provide additional information in a.3a, a.4, b.5, b.6, e.1, h.6 and h.11.Investigation: a review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.A disposable complaint history search was performed for this lot and found 0 reports for similar issues on this lot.The customer submitted two photographs in lieu of the disposable set to aid investigation.Both photos show the cassette, containing blood, loaded on the cassette plate.Air bubbles are noted in the return line, in the reservoir, in the line of the cassette coming from the bottom of the reservoir to the return pump, in the return pump header tubing, and from the return pump to through the cassette to the return line.No air is noted in the visible lines from the centrifuge or visible recirc lines.The return pump header tubing is observed to be loaded adequately, as is the inlet and ac pump header tubing.Air bubbles are also noted in the ac line below the ac filter.The reservoir appears to be approx.40% full, and clumping is noted in the reservoir filter trap.The run data file (rdf) was analyzed for this event.Run data analysis confirmed that alarm 134, ¿level sensor failure¿ occurred during this procedure.This alarm was triggered because the first return cycle took longer than expected to empty the reservoir.One possible explanation, though not conclusive, is that a clot may have formed in the reservoir due to low flow through the access line before blood was adequately mixed with anticoagulant.This is suggested by multiple ¿draw pressure too low¿ alerts within the first minute of the procedure.If a clot blocks the lower reservoir sensor, it can prevent the sensor from detecting air, causing the return cycle to continue longer than expected and allowing air to enter the return line.The system responded as designed by generating alarm 134 and prompting the operator to terminate the procedure without rinseback.Other potential causes for a long first return cycle include, but are not limited to: - occluded or kinked vent bag line - partial obstruction/occlusion on/in the return line tubing or return reservoir - partial occlusion at the venipuncture site - incorrectly loaded tubing set - return pump header loaded incorrectly - lower reservoir sensor requiring cleaning or being defective - manufacturing defect in the return line (e.G., at the return filter, pump header bonds, or manifold) alarm 134 is a shutdown alarm to ensure no air is returned to the donor.Investigation is in process, a follow-up report will be provided.
Event or Problem Description
The customer reported that the machine alarmed for a level sensor failure - return cycle took too long to empty the reservoir and there was air bubbles found in the return tube, the collection tube, and the ac tube.Luer connections were tight and there was no clotting in the channel, but clotting in the return reservoir.Patient information is unknown at this time.Patient¿s gender and weight were obtained from the run data file (rdf).Per customer patient status is "good condition" and no medical intervention was required.The collection set is not available for return because it was discarded by the customer.
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, d.4, h.6 and h.11.Investigation: a review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.A disposable complaint history search was performed for this lot and found 0 reports for similar issues on this lot.The customer submitted three photographs in lieu of the disposable set to aid investigation.The customer indicated the kit had been discarded following the procedure.Two photos show the cassette, containing blood, loaded on the cassette plate.Air bubbles are noted in the return line, in the reservoir, in the line of the cassette coming from the bottom of the reservoir to the return pump, in the return pump header tubing, and from the return pump to through the cassette to the return line.No air is noted in the visible lines from the centrifuge or visible recur lines.The return pump header tubing is observed to be loaded adequately, as is the inlet and ac pump header tubing.Air bubbles are also noted in the ac line below the ac filter, and in the ac line of the inlet coil.The reservoir appears to be approx.40% full, and clumping/clotting is noted in the reservoir and filter trap.The third photo shows the inlet coil lines to the donor¿s arm, confirming the presence of air bubbles in the return line and inlet line, as well as in the donor line past the manifold.The run data file (rdf) was analyzed for this event.Run data analysis confirmed that alarm 134, ¿level sensor failure¿ occurred during this procedure.This alarm was triggered because the first return cycle took longer than expected to empty the reservoir.One possible explanation, though not conclusive, is that a clot may have formed in the reservoir due to low flow through the access line before blood was adequately mixed with anticoagulant.This is suggested by multiple ¿draw pressure too low¿ alerts within the first minute of the procedure.If a clot blocks the lower reservoir sensor, it can prevent the sensor from detecting air, causing the return cycle to continue longer than expected and allowing air to enter the return line.The system responded as designed by generating alarm 134 and prompting the operator to terminate the procedure without rinse back.Other potential causes for a long first return cycle include, but are not limited to: - occluded or kinked vent bag line - partial obstruction/occlusion on/in the return line tubing or return reservoir - partial occlusion at the venipuncture site - incorrectly loaded tubing set - return pump header loaded incorrectly - lower reservoir sensor requiring cleaning or being defective - manufacturing defect in the return line (e.G., at the return filter, pump header bonds, or manifold) alarm 134 is a shutdown alarm to ensure no air is returned to the donor.Alarm 134 will occur if 10ml more than expected is returned to the donor during the return cycle.Note that this does not mean 10ml pumped by the return pump, as there is recirculation occurring, meaning the inlet pump is pulling in some of what is processed by the return pump, so the net flow to the donor is less than the return pump flow rate.This 10ml is based on the commanded pump flow rates; note that there are still the operator¿s manual 6% pump tolerances on both the inlet pump and return pump and disposable tolerances, so the actual net return flow rate to the donor may vary.In general, it is expected about 55ml (with some variation due to pump & disposables tolerances, usually within +/-5ml) to be returned to the donor during the return cycle.Due to the length of the return line and the recirculation by the inlet pump, not all of the extra 10ml that triggers alarm 134 will reach the donor.Some will stay behind in the return line, some will be recirculated into the inlet line, and some may be returned to the donor.This can be seen in the photos provided, where there is air in the return line from the reservoir to the manifold, as well as air in a portion of the red-striped inlet line below the 3-1 manifold.Based on the images, it can be said a small amount of air was returned to the donor (would be much less than 10ml) but cannot determine the volume with any certainty as the dlog does not hold that level of detail.Between disposable and pump tolerances, there is variation that is not explicitly captured within the dlog.That said, trima does assume the 10ml extra volume could have all been returned to the donor and therefore triggers the shutdown alarm 134 occurrence.The only options for the operator are to disconnect the donor without rinseback and terminate the procedure root cause: run data analysis confirmed that alarm 134 ¿level sensor failure¿ occurred during this procedure.This alarm was triggered because the first return cycle took longer than expected to empty the reservoir.The most likely cause of the air in the return line and the alarm was the clotting in the reservoir.One possible explanation, though not conclusive, is that the clot may have formed in the reservoir due to low flow through the access line before blood was adequately mixed with anticoagulant.This is suggested by multiple ¿draw pressure too low¿ alerts within the first minute of the procedure.If a clot blocks the lower reservoir sensor, it can prevent the sensor from detecting air, causing the return cycle to continue longer than expected and allowing air to enter the return line.The system responded as designed by generating alarm 134 and prompting the operator to terminate the procedure without rinseback.Alarm 134 is a shutdown alarm to ensure no air is returned to the donor.
Event or Problem Description
The customer reported that the machine alarmed for a level sensor failure - return cycle took too long to empty the reservoir and there was air bubbles found in the return tube, the collection tube, and the ac tube.Luer connections were tight and there was no clotting in the channel, but clotting in the return reservoir.The customer declined to provide patient information.Patient¿s gender and weight were obtained from the run data file (rdf).Per customer patient status is "good condition" and no medical intervention was required.The collection set is not available for return because it was discarded by the customer.